Lichenoid drug eruption
- Lichenoid drug eruption, also called drug-induced lichen planus, is an uncommon cutaneous adverse effect of several drugs [ 1-4 ]. It is characterized by a symmetric eruption of flat-topped, erythematous or violaceous papules resembling lichen planus on the trunk and extremities.
People also ask
Which drug causes lichen planus?
What does Lichenoid eruptions mean?
What does Lichenoid eruptions stand for?
What do blood pressure medications cause lichen planus?
Medications commonly reported to trigger a lichenoid drug eruption include: Antihypertensives – ACE inhibitors, beta-blockers, nifedipine, methyldopa Diuretics – hydrochlorothiazide, frusemide, spironolactone Non-steroidal anti-inﬂammatory drugs ( NSAIDs) Phenothiazine derivatives Anti-convulsants – ...
- Ann Pietrangelo
- The rash covers much of your trunk and limbs, but not the palms of your hands or the soles of your feet.
- The rash is more prominent on skin that has been exposed to the sun.
- Your skin appears scaly.
- There are none of the wavy white lines common in lichen planus.
Oral lichenoid drug eruption is an uncommon medication-induced chronic change inside the mouth. It appears the same as idiopathic oral lichen planus clinically and under the microscope, but an oral lichenoid drug eruption resolves if the triggering drug is ceased. Who gets an oral lichenoid drug eruption?
- Susan Burgin
- Optimal Therapeutic Approach for this Disease. Of prime importance is to look for and discontinue the inciting drug.
- Patient Management. A thorough history is needed in some cases to assist in identifying the drug culprit. The patient...
- Unusual Clinical Scenarios to Consider in Patient Management. In patients with widespread LDE that is slow to...
Lichenoid drug eruptions may also show some histological characteristics of oral discoid lupus erythematosus. An accepted protocol agreed by a number of international centres would permit the gathering of substantial information on LDE and could lead to a greater understanding of the mechanisms involved.
- BE McCartan, CE McCreary
Imatinib mesylate-induced lichenoid drug eruption Imatinib mesylate (imatinib) is a tyrosine kinase inhibitor initially approved by the US Food and Drug Administration in 2001 for chronic myeloid leukemia (CML). Since then, the number of indicated uses for imatinib has substantially increased.
- Erin H Penn, Hye Jin Chung, Matthew Keller
- related to: lichenoid drug eruption